Alert archive / South Carolina / Freeze Warnings in 2014

Freeze Warning 1, NWS Columbia, SC

March 25, 201416 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this freeze warning at Mar 25, 2014, 3:32 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:32 AM EDT (07:32 UTC)
In effect from
Mar 26, 2014, 12:00 AM EDT
Expired
Mar 26, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS72 KCAE 250732
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
332 AM EDT TUE MAR 25 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
251545-
/O.NEW.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/
/O.NEW.KCAE.LW.Y.0009.140325T1800Z-140326T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
332 AM EDT TUE MAR 25 2014

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
EDT WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THE LAKE
WIND ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY.

* TIMING...WINDS WILL STRONG AND GUST ON AREA LAKES FROM 2 PM THIS
  AFTERNOON THROUGH 7 AM WEDNESDAY MORNING. FREEZING TEMPERATURES
  ARE EXPECTED BETWEEN MIDNIGHT TONIGHT AND 9 AM WEDNESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS WILL QUICKLY INCREASE WITH
  SUSTAINED WINDS AROUND 20 KNOTS AND GUSTS UP TO 30 KNOTS THIS
  AFTERNOON THROUGH EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH
  OVERNIGHT.

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE TO
  UPPER 20S FOR THE NORTHERN AND WESTERN MIDLANDS WITH UPPER 20S
  TO AROUND 30 ELSEWHERE. TEMPERATURES ARE EXPECTED BELOW FREEZING
  FOR 3 TO 6 HOURS. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION
  AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. FROST IS NOT EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
585 
WWUS72 KCAE 251643
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1243 PM EDT TUE MAR 25 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
260000-
/O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/
/O.CON.KCAE.LW.Y.0009.140325T1800Z-140326T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1243 PM EDT TUE MAR 25 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* TIMING...WINDS WILL STRONG AND GUST ON AREA LAKES FROM 2 PM 
  THIS AFTERNOON THROUGH 7 AM WEDNESDAY MORNING. FREEZING 
  TEMPERATURES ARE EXPECTED BETWEEN MIDNIGHT TONIGHT AND 9 AM 
  WEDNESDAY MORNING. 

* WINDS...WEST TO NORTHWEST WINDS WILL QUICKLY INCREASE WITH 
  SUSTAINED WINDS AROUND 20 KNOTS AND GUSTS UP TO 30 KNOTS THIS 
  AFTERNOON THROUGH EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH 
  OVERNIGHT. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE 
  TO UPPER 20S FOR THE NORTHERN AND WESTERN MIDLANDS WITH UPPER 
  20S TO AROUND 30 ELSEWHERE. TEMPERATURES ARE EXPECTED BELOW 
  FREEZING FOR 3 TO 6 HOURS. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. FROST IS 
  NOT EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
280 
WWUS72 KCAE 252200
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT TUE MAR 25 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261030-
/O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/
/O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
600 PM EDT TUE MAR 25 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* TIMING...WINDS WILL BE STRONG AND GUSTY ON AREA LAKES THROUGH 7 AM.
  FREEZING TEMPERATURES ARE EXPECTED BETWEEN MIDNIGHT AND 9 AM.

* WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. WINDS
  WILL SLOWLY DIMINISH OVERNIGHT.

* TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE
  20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING
  FOR 3 TO 6 HOURS.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION
  AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
713 
WWUS72 KCAE 260203
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1003 PM EDT TUE MAR 25 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261100-
/O.CON.KCAE.FZ.W.0001.140326T0400Z-140326T1300Z/
/O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1003 PM EDT TUE MAR 25 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY...

* TIMING...WINDS WILL BE STRONG AND GUSTY ON AREA LAKES THROUGH 7
  AM. FREEZING TEMPERATURES WILL OCCUR. 

* WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS. 
  WINDS WILL SLOWLY DIMINISH OVERNIGHT. 

* TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE MIDDLE 
  20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW 
  FREEZING FOR 3 TO 6 HOURS. 

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
155 
WWUS72 KCAE 260812
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
412 AM EDT WED MAR 26 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261300-
/O.CON.KCAE.FZ.W.0001.000000T0000Z-140326T1300Z/
/O.CON.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
412 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY ON AREA LAKES
  THROUGH 7 AM. FREEZING TEMPERATURES ARE OCCURRING ACROSS THE
  AREA.

* WINDS...NORTHWEST AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS.
  WINDS WILL SLOWLY DIMINISH THROUGH THIS MORNING.

* TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE
  MIDDLE 20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW
  FREEZING FOR 3 TO 6 HOURS.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE 
  VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
016 
WWUS72 KCAE 261036
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
636 AM EDT WED MAR 26 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
261300-
/O.CAN.KCAE.LW.Y.0009.000000T0000Z-140326T1200Z/
/O.CON.KCAE.FZ.W.0001.000000T0000Z-140326T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
636 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

* TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL BE IN THE MIDDLE
  20S TO AROUND 30. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING
  FOR 3 TO 6 HOURS.

* IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION
  AND DAMAGE UNPROTECTED OUTDOOR PLUMBING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 25, 1:28 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 25, 1:28 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
128 AM EDT TUE MAR 25 2014

.SYNOPSIS...
LOW PRESSURE OFF THE SOUTHEAST COAST WILL BRING A CHANCE OF RAIN
EARLY THIS MORNING...WHILE A COLD FRONT AND UPPER DISTURBANCE
BRING A CHANCE OF SHOWERS LATER THIS MORNING INTO THE AFTERNOON.
BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND TONIGHT BEHIND
THE COLD FRONT...WITH COLDER AND DRIER AIR FILTERING IN. COOL AND
DRY CANADIAN HIGH PRESSURE WILL BUILD INTO OUR REGION WEDNESDAY.
THE HIGH WILL SHIFT TO OUR EAST THURSDAY. EXPECT MODERATING
TEMPERATURES AND INCREASING ATMOSPHERIC MOISTURE LATE WEEK INTO
NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
UPPER ENERGY CURRENTLY PUSHING ACROSS THE LOWER MISS VALLEY WILL
MOVE RAPIDLY EAST THROUGH OUR FORECAST AREA (FA) LATER THIS
MORNING...FOLLOWED BY ANOTHER UPPER DISTURBANCE AND COLD FRONT
COMING THROUGH THIS AFTERNOON. AN AREA OF LOW PRESSURE IS CURRENTLY
DEVELOPING TO OUR SOUTH NEAR THE EAST CENTRAL FLORIDA COAST AND WILL
CONTINUE TO INTENSIFY AND MOVE TO THE NE TODAY. CURRENT RADAR MOSAIC
INDICATES ASSOCIATED SHOWER ACTIVITY OVER SE GA AND OFFSHORE
SC...DEVELOPING AND SHIFTING SLOWLY NORTH. IN THE NEAR TERM...MOIST
ATLANTIC FLOW AROUND THE LOW WITH SOME ISENTROPIC LIFT EXPECTED TO
ALLOW THIS RAIN AREA TO SHIFT TO THE NORTH INTO OUR FA...MAINLY THE
SOUTH AND EAST PORTION...THIS MORNING. ADDITIONAL LIGHT SHOWER
ACTIVITY ALONG THE FRONT EXPECTED TO PASS THROUGH THE FA FROM WEST
TO EAST LATER THIS MORNING INTO THE AFTERNOON. MODELS CONTINUE TO
INDICATE BOMBOGENESIS WITH THE OFFSHORE LOW AS IT TRACKS NE OFF THE
SE AND MID ATLANTIC COAST TODAY AND TONIGHT. PRESSURE GRADIENT OVER
OUR REGION BETWEEN THE DEVELOPING LOW TO OUR EAST AND CANADIAN HIGH
PRESSURE TO OUR NW IS EXPECTED TO LEAD TO BREEZY CONDITIONS BEHIND
THE COLD FRONT THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY
(LWA) WILL BE ISSUED.  CURRENT THOUGHT IS TO START THE LWA AROUND
2PM TO ACCOUNT FOR WINDS REACHING LWA NEAR LAKE THURMOND
FIRST...THOUGH WINDS AT LAKES MURRAY AND MARION MAY NOT REACH LWA
CRITERIA...GUSTS AROUND 30 KT...UNTIL MID TO LATE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE SHORT TERM. GFS
INDICATING SOME HIGH CLOUDS OVER THE AREA EARLY WEDNESDAY
MORNING...OTHERWISE EXPECT GOOD RADIATIONAL COOLING CONDITIONS SO
EARLY MORNING TEMPERATURES MAY BE AT OR JUST BELOW FREEZING ACROSS
MUCH OF THE AREA WITH THE CENTER OF THE HIGH PRESSURE CLOSE TO THE
FORECAST AREA. A FREEZE WARNING MAY BE NEEDED. IN ADDITION...A
FROST/FREEZE PRODUCT MAY BE NEEDED AGAIN FOR WEDNESDAY NIGHT.
DAYTIME HIGHS WEDNESDAY AGAIN IN THE LOWER 50S NORTH TO AROUND 60
SOUTH.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY MORNING WILL START OFF COOL AND DRY...WITH SOME FROST POSSIBLE
EARLY. TEMPERATURES WILL BE ABLE TO RISE INTO THE 60S THROUGH THE
DAY AS HIGH PRESSURE REMAINS ACROSS THE REGION. THIS HIGH WILL
PUSH OFF THE ATLANTIC COAST THURSDAY NIGHT INTO FRIDAY. FRIDAY
WILL BRING ANOTHER CHANCE FOR SHOWERS OR STORMS AHEAD OF ANOTHER
COLD FRONT. A WARM ADVECTION PATTERN IN ADVANCE OF THIS FRONT
SHOULD HELP TEMPERATURES CLIMB INTO THE 70S FRIDAY. THE MAIN FRONT
WILL NOT PUSH INTO THE AREA UNTIL FRIDAY NIGHT...EXITING THE
EASTERN PORTIONS OF THE CWA EARLY SATURDAY MORNING. WITH SOME
SUNSHINE AND DOWNSLOPE FLOW THROUGH THE DAY...THE FORECAST STILL
CALLS FOR TEMPERATURES IN THE 70S AGAIN SATURDAY. WILL HOLD ON TO
SLIGHT CHANCE/CHANGE POPS THROUGH THE DAY SATURDAY ON THE
BACKSIDE OF THE LOW. SUNDAY THROUGH MONDAY WILL BE DRY AND MILD
WITH AFTERNOON HIGHS AROUND 70. AT THIS TIME IT APPEARS AS IF
OVERNIGHT LOWS THROUGH THE LONGER TERM PERIOD WILL REMAIN ABOVE
THE FREEZING MARK. GENERALLY WENT WITH A BLEND OF THE CURRENT
FORECAST AND THE LATEST HPC AND MOS GUIDANCE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR IN THE NEAR TERM...WITH POSSIBILITY OF MVFR CIGS AND LIGHT RAIN
SHOWER ACTIVITY LATER THIS MORNING INTO THE MIDDAY TO EARLY
AFTERNOON...THEN VFR THIS AFTERNOON THROUGH TONIGHT.

UPPER ENERGY CURRENTLY PUSHING ACROSS THE LOWER MISS VALLEY WILL
MOVE RAPIDLY EAST THROUGH OUR FA LATER THIS MORNING AROUND
12Z...FOLLOWED BY ANOTHER UPPER DISTURBANCE AND COLD FRONT COMING
THROUGH THIS AFTERNOON. AN AREA OF LOW PRESSURE IS CURRENTLY
DEVELOPING TO OUR SOUTH NEAR THE EAST CENTRAL FLORIDA COAST AND WILL
CONTINUE TO DEVELOP AND SHIFT TO THE NE TODAY. CURRENT RADAR MOSAIC
INDICATES ASSOCIATED SHOWER ACTIVITY OVER SE GA AND OFFSHORE
SC...DEVELOPING AND MOVING NORTH. IN THE NEAR TERM...MOIST ATLANTIC
FLOW AROUND THE LOW WITH SOME ISENTROPIC LIFT EXPECTED TO ALLOW THIS
RAIN AREA TO SHIFT TO THE NORTH INTO OUR FA...MAINLY THE SOUTH AND
EAST PORTION NEAR OGB...IN THE 08Z TO 13Z TIME FRAME. ADDITIONAL
LIGHT SHOWER ACTIVITY ALONG THE FRONT EXPECTED TO PASS THROUGH THE
FA FROM WEST TO EAST GENERALLY FROM 13Z TO 19Z. MOST GUIDANCE
GENERALLY INDICATES POSSIBILITY OF MVFR CIGS FOR THE TERMINALS LATER
THIS MORNING UNTIL FROPA.

A RETURN TO VFR EXPECTED AFTER FROPA DURING THE AFTERNOON...THOUGH
SOME CIGS ABOVE VFR LEVEL IN STRATOCU MAY LINGER THROUGH LATE DAY
UNTIL THE UPPER TROUGH PASSES. MODELS CONTINUE TO INDICATE
BOMBOGENESIS WITH THE OFFSHORE LOW TODAY AND TONIGHT AS IT TRACKS NE
OFF THE SE AND MID ATLANTIC COAST. PRESSURE GRADIENT OVER OUR
REGION BETWEEN THE DEVELOPING LOW TO OUR EAST AND CANADIAN HIGH
PRESSURE TO OUR NW IS EXPECTED TO LEAD TO BREEZY CONDITIONS BEHIND
THE COLD FRONT THIS AFTERNOON AND TONIGHT.

EXPECT CLEAR SKIES TONIGHT. WIND WITH COLD AND DRY ADVECTION WILL
PRECLUDE FOG THREAT.

EXTENDED AVIATION OUTLOOK....NO IMPACTS TO AVIATION WEDNESDAY AND
THURSDAY. STRATUS POSSIBLE LATE THU NT/FRI MORNING. MOISTURE RETURN
WILL PROVIDE A CHANCE OF SHOWERS AND ASSOCIATED RESTRICTIONS FRI
AND SAT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Mar 25, 3:32 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
332 AM EDT TUE MAR 25 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
332 AM EDT TUE MAR 25 2014

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   FREEZE WARNING.

FREEZING TEMPERATURES EXPECTED AGAIN LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING. ANOTHER FREEZE WARNING WILL LIKELY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:32 AM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more27 hr

Nearby

Freeze Warnings in South Carolina, 2014Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.